How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask nekovet Your Own Question
nekovet, Veterinarian
Category: Horse Veterinary
Satisfied Customers: 15690
Experience:  I have extensive experience in all species.
Type Your Horse Veterinary Question Here...
nekovet is online now
A new question is answered every 9 seconds

Severe diarrhea followed by internal bleeding. we suspect

Customer Question

severe diarrhea followed by internal bleeding. we suspect poisoning with something like warfarin.
JA: IÂ’m sorry to hear that. Did you see what the horse ate?
Customer: it's a miniature pony
JA: Is there anything else important you think the Veterinarian should know about the horse?
Customer: i don't think so. he's about 15 years old. we had big gelding that collapsed and died from a massive internal hemorrhage. he had no signs of illness and had a mouth full of green grass when he collapsed and died.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 6 months ago.
Category: Horse Veterinary
Expert:  nekovet replied 6 months ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your situation, and wanted to help. First, I am very sorry to hear about your loss.Now in regards ***** ***** for this, we can see severe diarrhea, clotting issues leading to internal bleeding and death triggered by a few different issues. Specifically, this would be consistent with anaphylaxis to any drug recently administered, snake bites (if you are in a venomous snake habitat), and toxic exposures (ie toxic plant ingestion, arsenic, iron overdose, any rat bait as well as warfarin, etc). Otherwise, we can see this type of sudden onset signs with Clostridia infections (ie clostridium novyi), Equine infectious anemia (though they tend to become anemic as opposed to bleeding into their bellies), and even with anthrax (though often the body leaks blood that won't clot). As well, we can see this related to acute gut rupture and lymphoma (a type of cancer).In regards ***** ***** these down further (especially if we have poisoning concerns), I'd strongly suggest an autopsy be done. Some equine vets can do this for you for you, but otherwise you can have his body sent to the local vet lab or vet school for analysis. This way you will be able to know why he passed without warning, whether it was a poisoning that needs to be investigated, and help you find peace with this tragic loss. Please take care,Dr. B.-----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Related Horse Veterinary Questions